Domain Extensions of Binomial Numbers Applying Successive Sums Transformations on Sequences Indexed by Integers

Marlo M. Barroso, José Karam-Filho, Gilson A. Giraldi


The classic definition of binomial numbers involves factorials, making unfeasible their extension for negative integers. The methodology applied in this paper allows to establish several new binomial numbers extensions for the integer domain, reproduces to integer arguments those extensions that are proposed in other works, and also verifies the results of the usual binomial numbers. To do this, the impossibility to compute factorials with negative integer arguments is eliminated by the replacement of the classic binomial definition to a new one, based on operations recently proposed and, until now, referred to as transformations by the successive sum applied on sequences indexed by integers. By particularizing these operations for the sequences formed and indexed by integers, it is possible to redefine the usual binomial numbers to any integer arguments, with the advantage that the values are more easily computed by using successive additions instead of multiplications, divisions or possibly more elaborate combinations of these operators, which could demand more than one or two sentences to their application.


Discrete Mathematics; Algebraic Structures; Recursion Sequences; Successive Product; Successive Sum; Binomial Numbers;

Full Text:



D. Goss, Arithmetic Geometry over Global Function Fields. Advanced Courses in Mathematics, Barcelona: Birkhauser, Basel, 2014. See chapter "Ongoing Binomial Revolution"

S. Aljohani, "History of bionomial theory," International Journal of Scientific and Engineering Research, vol. 7, pp. 161-162, 2016.

Philip J. Davis, "Leonhard euler's integral: A historical profile of the gamma function: In memoriam: Milton abramowitz," The American Mathematical Monthly, vol. 66, pp. 849-869, 1959.

I. A. S. M. Abramowitz, Handbook of Mathematical Functions with Formulas, Graphs and Mathematical Tables. National Bureal of Standarts Applied Mathematics Series, 55, Washington D.C.: U.S. Government Printing Office, 1972.

L. D. Ferreira, "Integer binomial plan: a generalization on factorials and binomial coeficients," Journal of Mathematics Research, vol. 2, pp. 18-35, 2010.

M. Kronenburg, "The binomial coeficient for negative arguments,"

arXiv:1105.3689v2 [math.CO], pp. 1-9, 2015.

M. Moesia B.,"Uma nova metodologia para a extensão de domínio de operações matemáticas sucessivas, com aplicações na análise combinatória. Master Thesis, laboratório Nacional de Computação Científica, LNCC," 2017.

M. Moesia B., J. Karam F., and G. A. Giraldi, "Uma nova metodologia para a extensão de domínio de operações matemáticas sucessivas," in Proceeding Series of the Brazilian Society of Computational and Applied Mathematics, vol. 6, n.2, SBMAC,


Article Metrics

Metrics Loading ...

Metrics powered by PLOS ALM


  • There are currently no refbacks.

TEMA - Trends in Applied and Computational Mathematics

A publication of the Brazilian Society of Applied and Computational Mathematics (SBMAC)
ISSN: 1677-1966  (print version),  2179-8451  (online version)

Indexed in:



Desenvolvido por:

Logomarca da Lepidus Tecnologia